What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 24, 11:36 PM CST, 1 minute earlier.
Area forecast discussion, May 24, 11:36 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1236 AM CDT Wed May 25 2022
.AVIATION 06Z TAFs...
A strong line of thunderstorms is moving east across the Coastal
Plains. This line is trying to extend to the Victoria Crossroads.
In and around these thunderstorms MVFR/IFR ceilings and visibility
is possible with strong winds gusting to near 40 knots. Another
line of thunderstorms will move into the area in the next 2 hours
or so. These could also be severe. We are under a severe
thunderstorm watch for the entire county warning area until 5 AM.
Winds are expected to gust to near 50 knots...possibly higher.
Ceilings and visibility will drop as this line approaches,
becoming predominately MVFR through the morning. Storms should
move out of the area/dissipate by midday Wednesday, with winds
shifting more to the north and VFR conditions building back in
behind a cold front.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Tue May 24 2022/
DISCUSSION...Updated the forecast for Severe Thunderstorm Watch
for the western 4 counties of the Brush Country. Severe storm
currently moving southeast along the Rio Grande toward Laredo.
Additional storms forming over the Hill Country are expected to
move southeast toward the region overnight. SPC updated the risk
of severe storms to Slight to cover most of the forecast area
tonight. Updated to include wording of severe storms in forecast.
PREV DISCUSSION... /Issued 642 PM CDT Tue May 24 2022/
AVIATION /00Z TAFS/...
VFR conditions will prevail until a cold front comes through the
region tonight. Latest CAM guidance has been trending to an
earlier arrival time with the front reaching the northern counties
including VCT/COT 07-08Z then surging southward into CRP/ALI/CRP
around 09-10Z. A line/cluster of strong to severe showers and
thunderstorms will accompany the front and continue in wake
through the mid-morning around 15Z. Expect the strongest of storms
along and just behind the front. Damaging winds is the primary
threat. Winds will shift to the northeast with this line of storms
then shift more N to NW and weaken to around 10 knots by the
afternoon. MVFR ceilings will develop in advance of the front,
prevailing through the majority of the TAF period. Amendments will
be likely if storms develop ahead of the front, keeping an eye on
a cluster just west of Maverick County moving southeast currently.
PREV DISCUSSION... /Issued 340 PM CDT Tue May 24 2022/
SHORT TERM (Tonight through Wednesday Night)...
This morning's convective activity continues to nudge east across
the Western Gulf of Mexico. A rather worked over atmosphere was left
in it's wake. With that said, instability is back on the rise with
CAPE values now nearing 1500 J/kg. As we head into the overnight
hours, another shortwave, which can be seen in water vapor imagery,
will eject across the state as a cold front is sent our way. We will
continue to destabilize through the evening hours with CAPE values
likely topping 2500 J/kg along with mid level lapse rates close to
8C/km. Meanwhile, moisture will pool back across the Coastal Plains
with PWATs nearing 1.8". This will open the door for another MCS to
move across the Victoria Crossroads late tonight and moving offshore
by mid to late morning. Although the CAMS did not perform too well
with yesterday's activity, there seems to be pretty good agreement
with the timing tonight. To add confidence, the HRRR Neural Network
has our highest probabilities of any severe hazards during the 10-
14Z timeframe Wednesday morning. Wind looks to be our greatest
concern, especially if any bowing segments sweep through the region.
Convection looks to linger offshore through the afternoon before
drier air moves in as ridging works in aloft.
Lowered highs for tomorrow as a rare late May northerly wind
develops and cloud coverage lingers behind the front. Currently have
high temps in the low to mid 80s. However, if the drier air arrives
earlier than expected, we could see temps warm a bit more through
the day.
LONG TERM (Thursday through Tuesday)...
High pressure will build into the longer term period bringing much
quieter weather to the region. Mid and upper level ridging will
shift across the area through the latter part of the week with
winds shifting back around to the southeast by Wednesday.
Temperatures Friday should still be near normal before pushing
back above normal for the weekend. A weak mid level disturbance
could bring some moisture back to the region by early next week
with some slight chance PoPs. Breezy conditions will return for
the weekend and especially into early next week.
MARINE...
Small Craft Advisory conditions will persist through early Wednesday
afternoon as southeasterly winds of 20-25 knots continue. Another
round of strong to potentially severe thunderstorms are possible
late tonight into the mid morning hours tomorrow as a front moves
towards the coast. Activity will wane during the afternoon hours as
drier air works into the region. A moderate north-northeasterly wind
will develop in the wake of the front Wednesday evening. High
pressure builds through the late part of the week with winds
subsiding to light to moderate levels Thursday. Onshore flow will
return by Friday with a gradual increase in wind speeds into the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 67 88 71 91 73 / 30 0 0 0 0
Victoria 62 90 66 92 70 / 20 0 0 0 0
Laredo 69 95 74 98 75 / 10 0 0 0 0
Alice 66 94 68 96 71 / 20 0 0 0 0
Rockport 69 87 74 88 77 / 30 0 0 0 0
Cotulla 65 94 71 98 72 / 0 0 0 0 0
Kingsville 66 93 70 94 72 / 20 0 0 0 0
Navy Corpus 73 87 76 87 77 / 40 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 2 PM CDT this afternoon For the
following zones: Baffin Bay and Upper Laguna Madre...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Copano, Aransas, and Redfish Bays...Corpus
Christi and Nueces Bays...San Antonio, Mesquite, and
Espiritu Santo Bays...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
LS/77...AVIATIONHazardous weather outlook, May 24, 3:56 AM CST, 19 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CDT Tue May 24 2022
TXZ229>234-239>247-342>347-442-443-447-251000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
456 AM CDT Tue May 24 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are possible tonight.
There is a moderate risk of rip currents today and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous thunderstorms Wednesday becoming isolated to
scattered Wednesday night. Some storms could become strong with wind
gusts up to around 40 mph, small hail, heavy rainfall and lightning.
Moderate to high rip current risk through the week.
Elevated fire weather conditions are possible Sunday and Monday
afternoons and evenings across the western Brush Country.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines. Use hashtags
#ccspotter and #txwx
GMZ231-232-236-237-250-255-270-275-251000-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
456 AM CDT Tue May 24 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Small Craft Advisory conditions are expected today and tonight.
Isolated to scattered thunderstorms are possible tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Small Craft Advisory conditions are expected into Wednesday
afternoon. Small Craft Advisory conditions could return this
weekend.
Scattered to numerous thunderstorms are possible through Wednesday
night. Some storms may become strong with wind gusts up to 35 knots,
small hail, heavy rainfall and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, May 24, 10:12 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1112 PM CDT Tue May 24 2022
TXZ231-232-250445-
Live Oak TX-Bee TX-
1112 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northeastern Live
Oak and northwestern Bee Counties through 1145 PM CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mineral, or 14 miles northeast of Three Rivers, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineral, Tulsita, Karon, Normanna, Pettus, Pawnee and Tuleta.
This includes US Highway 181 between mile markers 572 and 586.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2869 9788 2867 9782 2868 9779 2865 9775
2864 9775 2863 9774 2848 9768 2845 9802
2863 9808 2870 9789
TIME...MOT...LOC 0412Z 256DEG 30KT 2856 9797
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TMTSpecial weather statement, May 24, 10:16 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1116 PM CDT Tue May 24 2022
TXZ230-231-239>242-250500-
Live Oak TX-Jim Wells TX-McMullen TX-Webb TX-Duval TX-
Inland Kleberg TX-
1116 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of northern Duval, east
central Webb, southeastern McMullen, northwestern Jim Wells,
southwestern Live Oak and northwestern Kleberg Counties through
MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosita, or 9 miles southeast of Freer, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alice, San Diego, Freer, Benavides, Midway, San Jose, Westdale, Ben
Bolt, Palito Blanco, Tecalote, Annarose, Rancho De La Parita, Alice
Acres, Alfred, Clegg, Rosita, Alfred-South La Paloma and Lake Alice.
This includes the following highways...
US Highway 281 between mile markers 638 and 684.
US Highway 59 between mile markers 732 and 766, and between mile
markers 782 and 788.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2757 9893 2775 9892 2785 9865 2822 9835
2826 9799 2757 9797
TIME...MOT...LOC 0416Z 264DEG 33KT 2777 9852
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FORINASHSpecial weather statement, May 24, 10:26 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1126 PM CDT Tue May 24 2022
TXZ239-250500-
Webb TX-
1126 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of southeastern Webb
County through MIDNIGHT CDT...
At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 20 miles west of Hebbronville, moving southeast at
20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mirando City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2727 9896 2737 9911 2747 9901 2737 9880
2727 9880
TIME...MOT...LOC 0426Z 304DEG 20KT 2735 9901
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FORINASHLocal storm report, May 24, 10:38 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1138 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 SW ORVIL 27.60N 99.53W
05/24/2022 E1.00 INCH WEBB TX PUBLIC
REPORTED VIA FACEBOOK.
&&
BFSpecial weather statement, May 24, 10:51 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1151 PM CDT Tue May 24 2022
TXZ231-232-240>244-246-344-346-250530-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Coastal Refugio TX-Bee TX-Coastal San Patricio TX-Inland Refugio TX-
Duval TX-Inland Kleberg TX-
1151 PM CDT Tue May 24 2022
...Strong thunderstorms will impact portions of southern Duval,
western Nueces, San Patricio, Jim Wells, southwestern Refugio,
southern Live Oak, northwestern Kleberg and south central Bee
Counties through 1230 AM CDT...
At 1150 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Papalote to near Realitos. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Alice, Robstown, Sinton, Mathis, San
Diego, Taft, Premont, Benavides, Driscoll, Bishop, Odem, Orange
Grove, St. Paul, Lake City, San Patricio, Bayside, Edroy and
Banquete.
This includes the following highways...
Interstate 37 between mile markers 7 and 39.
US Highway 281 between mile markers 660 and 704.
US Highway 181 between mile markers 610 and 632.
US Highway 77 between mile markers 632 and 684.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 2741 9876 2821 9777 2818 9707 2807 9720
2807 9722 2806 9722 2807 9725 2804 9724
2728 9815
TIME...MOT...LOC 0450Z 278DEG 30KT 2815 9762 2741 9854
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FORINASHSpecial weather statement, May 24, 11:31 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1231 AM CDT Wed May 25 2022
TXZ232-241>246-342>344-346-443-250600-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Coastal Refugio TX-Coastal Nueces TX-Bee TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-
1231 AM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of central Aransas,
Nueces, San Patricio, southwestern Jim Wells, southwestern Refugio,
northern Kleberg and southeastern Bee Counties through 100 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bonnie View to near Ricardo. Movement was east
at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Rockport, Sinton,
Taft, Woodsboro, Driscoll, Corpus Christi International Airport,
Lamar, Ingleside, Aransas Pass, Bishop, Odem, Gregory, St. Paul,
Ingleside On The Bay, San Patricio and Bayside.
This includes the following highways...
Interstate 37 between mile markers 1 and 30.
US Highway 281 between mile markers 682 and 694.
US Highway 181 between mile markers 610 and 648.
US Highway 77 between mile markers 630 and 700.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
&&
LAT...LON 2744 9823 2747 9823 2824 9760 2822 9681
2736 9751
TIME...MOT...LOC 0531Z 268DEG 48KT 2818 9730 2744 9791
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FORINASH